Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have migraine and bleeding nose. Taking proamitine 10mg for lbp. What is causing this?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2788 Questions

default
Posted on Fri, 11 Jan 2013 in Headache and Migraines
Question: I have had migraines all my life, recently for the past month or so i am waking up everyday with a headache (it isnt a migraine just like a full pressure feeling) everytime i get it my nose starts to bleed and i get sick to my stomach. I have checked my blood pressure when it happens (i have addisons and orthostatic hypotension) and its always low around 80/50 i take proamitine 10mg 5 times a day to keep my blood pressure up ( the highest reading i get anytime is 98/64) i have a pacemaker for sss, svt, and afib. Is there any reason this might be happening?
doctor
Answered by Dr. Prasad 10 hours later
Hi,

Thanks for the query.

I went through the details submitted and my comments are as follows:

1. Though the pain description of migraine headaches varies individually, a person with chronic and recurring migraine has similar characteristic headaches during each of his migraine attacks. Hence I agree with you; the current symptoms are unlikely to be related to migraine.

2. Proamitine, a vasopressor agent is reported to cause few side effects and headache (pressure feeling in the head) is a one of the common and typical side effect.

3. Nasal bleeding is commonly associated with hypertension. In the absence of high blood pressure, I cannot attribute it to the vasopressor drug. However my theory is that the drug may be causing localised vasoconstriction / squeezing effects on the nasal blood vessels causing it to bleed.

4. Pacemaker has no relation to your current headaches and nasal bleeds. But I would like to know if you are on antiplatelet/anticoagulant drugs (warfarin/dicoumarol drugs). Such anticoagulants which are routinely prescribed to patients with atrial fibrillation can cause bleeding tendency. If you are on such agents, then it could be causing such bleeds.

5. That being said, it is definitely worth consulting an ENT surgeon to rule out local nasal causes.

Hope I have provided with useful information pertaining to your query. Let me know if you have any other enquiries.

Best Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Epistaxis

doctor1 MD

Sometimes I get the taste of blood in the back of my throat and on a more rare occasion I ll burp and taste a bit of blood or it may be iron. I had nosebleeds a lot when I was young but not so much now. Sometimes I get the taste from strenuous activity, sometimes from nothing at all. What could be the problem?

doctor1 MD

Yes I have been taking Aleve for joint pain and it was very effective but recently I have been getting nose bleeds. I am thinking this has to do with the Aleve so I have stopped taking it. Does MegaRed joint care have anything in it that will also cause my nose to bleed?

doctor1 MD

Hello Doctors, I am a 70 year old female with a bloody nose and headache down low in the back of my head close to my neck. There are blood clots with the blood and it is fresh. I have kidney problems..heart problems..high blood pressure and a few more ills. Why the headaches with the nose bleed. Thank you very much Pat

doctor1 MD

woke up in night with nose bleed, later woke up with headache, when I got up the next morning head was still hurting within a few minutes my nose started bleeding (20 min). thirty minutes later started gushing out both sides of nostrial and out mouth, head was about to bust. Blood pressure was a little elevated.

doctor1 MD

The last three days I have had dark stools and about three-four of those in the mornings. I have taken a shower and it has hurt in buttocks to clean there. I have also when I blow my nose blood comes out

doctor1 MD

I got a nose bleed for no reason and then it stopped after a blood clot came out. Any idea why?

doctor1 MD

My nose bleeds have gotten much worse in the past week I have been consuming a lot of sugar during this time. Could the sugar be causing the severe nose bleeds?